Alert archive / Texas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 41, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Apr 18, 2006, 6:13 PM CDT for Edwards County, Kerr County, Texas. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 18, 2006, 6:13 PM CDT (23:13 UTC)
- Expired
- Apr 18, 2006, 7:00 PM CDT
- In force
- 47 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
Counties Edwards County, TX, Kerr County, TX
The radar
The Laughlin AFB radar (KDFX), 111 km from the middle of the area, began a volume at 23:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 18, 5:38 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 11.2 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1764 J/kg
- Mixed-layer CIN
- -393 J/kg
- Mixed-layer LCL
- 1650 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 126 m²/s²
- 0-3 km storm-relative helicity
- 138 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KEWX 182314 SVREWX TXC137-265-190000- /O.NEW.KEWX.SV.W.0041.060418T2313Z-060419T0000Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX ISSUED BY NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 613 PM CDT TUE APR 18 2006 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN EDWARDS COUNTY IN SOUTH CENTRAL TEXAS NORTHWESTERN KERR COUNTY IN SOUTH CENTRAL TEXAS * UNTIL 700 PM CDT * AT 610 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED OVER NORTHWESTERN KERR COUNTY...OR ABOUT 20 MILES SOUTH OF JUNCTION... AND MOVING EAST AT 25 MPH. LAT...LON 3014 9950 3027 9952 3026 10030 3009 10020 $$
2 follow-up statements
000 WWUS54 KEWX 182328 SVSEWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 628 PM CDT TUE APR 18 2006 TXC137-265-190000- /O.CON.KEWX.SV.W.0041.000000T0000Z-060419T0000Z/ EDWARDS TX-KERR TX- 628 PM CDT TUE APR 18 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT FOR KERR AND EDWARDS COUNTIES... AT 624 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER KERR COUNTY...OR ABOUT 23 MILES SOUTH OF JUNCTION... MOVING EAST AT 20 MPH. LAT...LON 3014 9950 3027 9952 3026 10030 3009 10020 $$
000
WWUS54 KEWX 182350
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
649 PM CDT TUE APR 18 2006
TXC137-182359-
/O.CAN.KEWX.SV.W.0041.000000T0000Z-060419T0000Z/
EDWARDS TX-
649 PM CDT TUE APR 18 2006
...THE SEVERE THUNDERSTORM WARNING FOR EDWARDS COUNTY IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS SINCE MOVED
INTO KERR COUNTY.
LAT...LON 3027 9952 3025 9952 3024 9951 3017 9951
3015 9950 3014 9955 3014 9970 3013 9975
3027 9975
$$
TXC265-190000-
/O.CON.KEWX.SV.W.0041.000000T0000Z-060419T0000Z/
KERR TX-
649 PM CDT TUE APR 18 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR KERR COUNTY...
AT 645 PM CDT...LOCAL LAW ENFORCEMENT REPORTED GOLF BALL SIZE HAIL
NEAR MOUNTAIN HOME. THIS STORM WAS LOCATED OVER KERR COUNTY...OR
ABOUT 25 MILES WEST OF KERRVILLE...MOVING EAST AT 25 MPH. DAMAGING
WINDS UP TO 60 MPH WILL ALSO BE POSSIBLE.
LAT...LON 3027 9952 3025 9952 3024 9951 3017 9951
3015 9950 3014 9955 3014 9970 3013 9975
3027 9975
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 18, 2:22 PM CDT, 3 hours 51 minutes earlier.
Area forecast discussion, Apr 18, 2:22 PM CDT, 3 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX ISSUED BY NATIONAL WEATHER SERVICE BROWNSVILLE TX 222 PM CDT TUE APR 18 2006 .DISCUSSION... RECORD HEAT AND THE DRY LINE MAY HAVE THE SIDE EFFECT OF SOME BRIEF BORDERLINE SEVERE WEATHER THIS AFTERNOON. LIFTED INDICES OF -6 RUNNING FROM DRT TO BURNET AND CAPE FROM 1500-2000 IN THE HILL COUNTRY AHEAD OF THE SLOWLY ADVANCING DRYLINE. CONVECTIVE INHIBITION IS STILL FAIRLY STRONG...BUT TEMPS IN THE MID TO UPPER 90S ARE GETTING CLOSE TO BREAKING THE CAP. TCU NOTED ON LATEST VIS IMAGERY ALONG THE DRYLINE FROM JCT TO MASON. RIGHT NOW FEEL THAT CAP IS A BIT TOO STRONG FOR A LARGE NUMBER OF CELLS...BUT A FEW SHOULD BE ABLE TO POP THROUGH AND BRIEFLY GO SEVERE WITH THE MAIN THREAT BEING WIND GUSTS AND HAIL. FRONT/DRYLINE PUSHES FURTHER INTO TEXAS ON WEDNESDAY BEFORE RETREATING WEDNESDAY NIGHT. AS IT RETREATS...A VORT MAX SWEEPS THROUGH OVERHEAD. THIS WILL ADD LIFT AND SPARK SOME SHOWER AND THUNDERSTORM ACTIVITY. SOUTHWEST FLOW ALOFT WILL CONTINUE TO BRING IN VORTS DURING THE WEEKEND INTO EARLY NEXT WEEK...BRINGING A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS. HAVE NOT YET GONE WHOLEHEARTEDLY WITH POPS AFTER THURSDAY ATTM UNTIL WE CAN SIGNIFICANTLY BREAK THIS DRY PATTERN. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 65 89 66 86 / 10 10 40 30 AUSTIN BERGSTROM INTL AIRPORT 65 89 66 87 / 10 10 40 30 DEL RIO INTL AIRPORT 69 93 70 87 / 10 10 40 30 SAN ANTONIO INTL AIRPORT 65 90 68 83 / 10 10 40 30 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && STRAUB
Hazardous weather outlook, Apr 18, 12:06 PM CDT, 6 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX ISSUED BY NATIONAL WEATHER SERVICE BROWNSVILLE TX 1206 PM CDT TUE APR 18 2006 TXZ171>173-183>194-202>209-217>225-228-191100- ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DE WITT- DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES- KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS- UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA- 1206 PM CDT TUE APR 18 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT. ISOLATED SHOWERS AND THUNDERSTORMS MAY DEVELOP THIS AFTERNOON ACROSS SOUTH CENTRAL TEXAS AND THE HILL COUNTRY. SOME OF THE STORMS MAY BECOME SEVERE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY. THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS WEDNESDAY THROUGH FRIDAY. SOME OF THESE STORMS MAY BE SEVERE ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 18, 4:14 PM CDT | Severe Thunderstorm Warning | EWX | Gillespie, Llano | 61 min |
| Apr 18, 4:29 PM CDT | Severe Thunderstorm Warning | EWX | Blanco, Gillespie, Llano | 61 min |
| Apr 18, 5:27 PM CDT | Severe Thunderstorm Warning | EWX | Gillespie | 48 min |
| Apr 18, 6:14 PM CDT | Severe Thunderstorm Warning | EWX | Gillespie | 46 min |
| Apr 18, 6:34 PM CDT | Severe Thunderstorm Warning | EWX | Blanco, Llano | 56 min |
| Apr 18, 6:38 PM CDT | Flash Flood Warning | EWX | Gillespie | 3 hr |
| Apr 18, 6:58 PM CDT | Severe Thunderstorm Warning | EWX | Gillespie, Kerr | 62 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.